Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 166, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 3, 2007, 3:33 PM EDT for Scott County, Virginia. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2007, 3:33 PM EDT (19:33 UTC)
- Expired
- Aug 3, 2007, 4:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Scott County, VA
The radar
The Knoxville radar (KMRX), 90 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 4:00 PM EDT | TSTM WND DMG | Clinchport, VA | FEW TREES DOWN IN CLINCHPORT. REPORTED BY DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.6 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 031933
SVRMRX
VAC169-032030-
/O.NEW.KMRX.SV.W.0166.070803T1933Z-070803T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
333 PM EDT FRI AUG 3 2007
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTT COUNTY IN SOUTHWEST VIRGINIA...
THIS INCLUDES THE CITY OF GATE CITY...
* UNTIL 430 PM EDT
* AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES NORTHWEST OF GATE CITY...AND MOVING SOUTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES WEST OF GATE CITY AND 9 MILES NORTHWEST OF WEBER CITY BY
430 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3663 8236 3659 8256 3660 8280 3671 8286
3674 8282 3676 8282 3679 8278 3680 8277
3688 8245
TIME...MOT...LOC 1933Z 333DEG 4KT 3673 8274
$$
DH1 follow-up statement
000
WWUS54 KMRX 032002
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
401 PM EDT FRI AUG 3 2007
VAC169-032030-
/O.CON.KMRX.SV.W.0166.000000T0000Z-070803T2030Z/
SCOTT VA-
401 PM EDT FRI AUG 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SCOTT COUNTY...
AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CLINCHPORT...OR ABOUT 9 MILES WEST OF GATE CITY...MOVING
SOUTHEAST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES WEST OF GATE CITY AND 8 MILES WEST OF WEBER CITY BY 430 PM
EDT...
LAT...LON 3663 8236 3659 8256 3660 8280 3671 8286
3674 8282 3676 8282 3679 8278 3680 8277
3688 8245
TIME...MOT...LOC 2001Z 333DEG 4KT 3667 8273
$$
TGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:14 PM EDT, 19 minutes earlier.
Area forecast discussion, Aug 3, 3:14 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 314 PM EDT FRI AUG 3 2007 .SHORT TERM...(TONIGHT AND SATURDAY)...A LARGE RIDGE OF HIGH PRESSURE ALOFT...CURRENTLY CENTERED ACROSS THE SOUTHERN HIGH PLAINS WILL SLOWLY BUILD EAST INTO THE AREA. END RESULT WILL BE SLOWLY INCREASING THICKNESS AND HEIGHTS WITH HOT CONDITIONS ANTICIPATED OVER THE WEEKEND PRODUCING AFTERNOON HEAT INDICES BETWEEN 95 AND 105 DEGREES. TYPICAL SUMMER-TIME MOISTURE WILL COMBINED WITH AFTERNOON HEATING TO PRODUCE ISOLATED-WIDELY SCATTERED CONVECTION...MAINLY OVER THE HIGHER TERRAIN. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)...NOT MUCH CHANGE SINCE YESTERDAYS LONG RANGE FORECAST. UPPER LEVEL RIDGE CENTERED OVER SOUTHERN PLAINS MOVES SLOWLY EAST TO THE LOWER MS VALLEY MONDAY TO THE TENNESSEE VALLEY AND SOUTHEAST TUESDAY THROUGH THURSDAY WITH SOME RETROGRADING TO THE WEST POSSIBLE FRIDAY. A WEAK FRONT IN THE OHIO VALLEY MOVING EAST WILL SEND AN IMPULSE SOUTHEAST AROUND THE PERIPHERY OF THE RIDGE WHICH SHOULD AFFECT THE FORECAST AREA SUNDAY. BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE ACROSS THE NORTHEAST HALF. AS THE RIDGE MOVES OVERHEAD MONDAY. SHOWERS AND THUNDERSTORMS WILL BE MORE ISOLATED AND MAY ONLY OCCUR OVER THE MOUNTAINS. WILL KEEP 20 PERCENT IN ALL AREAS FOR NOW BUT LATER SHIFTS MAY WANT TO TAKE POPS OUT OF THE VALLEYS. HIGH TEMPERATURES WILL STAY IN THE LOWER TO MID 90S WITH PERSISTENCE THE BEST FORECAST. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 71 96 71 93 73 / 20 10 10 20 20 KNOXVILLE AIRPORT, TN 67 93 69 92 73 / 20 10 10 20 20 OAK RIDGE, TN 65 94 70 92 72 / 20 10 10 20 20 TRI CITIES AIRPORT, TN 63 91 65 91 67 / 20 10 10 30 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DH/TD
Hazardous weather outlook, Aug 3, 9:00 AM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 900 AM EDT FRI AUG 3 2007 UPDATED TO INCLUDE RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-040945- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 900 AM EDT FRI AUG 3 2007 /800 AM CDT FRI AUG 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ...A RISK OF SEVERE WEATHER EXISTS THIS AFTERNOON AND EVENING... PLENTY OF DAYTIME HEATING AND MOISTURE WILL ONCE AGAIN PRODUCE VERY UNSTABLE UNSTABLE CONDITIONS ACROSS THE SOUTHERN APPALACHIANS TODAY. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE HIGHER ELEVATIONS BY EARLY THIS AFTERNOON THEN SPREAD INTO THE VALLEYS. SOME OF THESE STORMS COULD BECOME SEVERE WITH THE MAIN CONCERN BEING DAMAGING DOWNBURSTS WINDS...HAIL UP TO QUARTER SIZE...AND LOCALIZED TORRENTIAL RAINFALL AND FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA. DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:06 PM EDT | Severe Thunderstorm Warning | MRX | Russell | 54 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.